How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

My husband has had blood tests and our GP says he has a bleed

Customer Question

My husband has had blood tests and our GP says he has a bleed and is low on iron. He has had three tests in three months and each test shows more changes. We are waiting for an appointment with a gastroenterologist . What could be wrong. Thank you
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

Warfarin is a strong blood thinner.

Dr Basu :

This can cause bleeding from the intestine and stomach commonly.

Dr Basu :

The drop in hemoglobin over time suggests possible bleeding from his intestine or stomach.

Dr Basu :

The best way to diagnose this will be to get endoscopies done.

Dr Basu :

Warfarin should be stopped ideally if bleeding is suspected to prevent any further bleeding.

Customer: What does the bleeding from the intestine or stomach indicate...is it a tumour?
Dr Basu :

usually it indicates ulcers.

Dr Basu :

also bleeding polyps.

Dr Basu :

also bleeding blood vessls.

Dr Basu :

tumors are one possibility only.

Dr Basu :

usually not cancerous.

Dr Basu :

but sometimes, yes, colon cancer is a possibility.

Customer: is it anything to worry about......I really need to know to prepare myself for what lies ahead. It's the not knowing which worries me so please can you be honest with me DR.
Dr Basu :

See, the worrisome point is to stop the bleeding first.

Dr Basu :

His hemoglobin should not be lower than 10 to avoid any heart problem.

Dr Basu :

That is why warfarin should have been stopped while waiting for further evaluation.

Customer: Thank you for your time DR Basu.
Dr Basu :

Very welcome

Dr Basu :

He should improve soon.

Dr Basu :

Please make him follow a iron rich diet for now.

Dr Basu :

Lots of green leafy vegetables, red meat.

Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience: MD
Dr Basu and other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Sorry filled in my reply without reading your last comment. I have sincE given you excellent. Thankyou
Expert:  Dr Basu replied 3 years ago.
Best wishes,
Expert:  Dr. Chip replied 3 years ago.
Hi. Under no circumstances should the warfarin be stopped here unless there was evidence of massive bleeding. Please consult your physician before stopping it.